MAUDE Adverse Event Report: SYNTHES GMBH 2.7/3.5 VA-LCP PROXIMAL OLEC PL 2H/RT/73; PLATE, FIXATION, BONE

SYNTHES GMBH 2.7/3.5 VA-LCP PROXIMAL OLEC PL 2H/RT/73; PLATE, FIXATION, BONE
Catalog Number 02.107.002
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/01/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on an unknown date, the surgeon placed a plate and when inserting the 2.7 va locking screw, the screw did not lock into the plate (continued to spin).Surgeon then removed screws and plate, inserted a new plate (of a different lot number) and a new 2.7 va locking screw and the same issue occurred.The screw did not lock into the plate (continued to spin).Surgeon then tried a third plate, with a new screw and this screw successfully locked into the plate.The surgeon made it a point to express that this is not the first time this has happened and that he has spoken to other surgeons across the country who have continually run into the same issue with the 2.7 va locking system.Additional sets were provided.There was a surgical delay of 30 mins and patient consequences/outcome were reported as the patient had to have plates and screws inserted, removed and reinserted multiple times, risking effect on the quality of the bone as well as additional unnecessary time under anesthesia.The procedure was completed successfully.This report involves one (1) 2.7mm/3.5mm va-lcp proximal olecranon pl 2h/rt/73mm.This is report 2 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.B3: only event year is known.D9: complainant part is not expected to be returned for manufacturer review/investigation.E3: reporter is a j&j employee.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was further reported no additional fragments were created.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H4 device history part number: 02.107.002-us lot number: 7097p70 part manufacture date: 25-jul-2023 manufacturing location: elmira part expiration date: n/a nonconformance noted: n/a.Dhr record review: a review of the device history record revealed no complaint related anomalies.The device history record shows this lot of 2.7mm/3.5mm va-lcp proximal olecranon pl 2h/rt/73mm was processed through the normal manufacturing and inspection operations in elmira with no rework nor nonconformities noted.This lot met all dimensional, visual, and packaging criteria at the time of release from elmira with no issues documented during the manufacture that would contribute to this complaint condition.A review of the raw material device history record revealed this lot met all specifications with no nonconformance noted.This raw material lot met all dimensional and visual criteria at the time of manufacture with no issues documented during the manufacture that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
2.7/3.5 VA-LCP PROXIMAL OLEC PL 2H/RT/73
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
ELMIRA
35 airport road
horseheads NY
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key18876852
Report Number8030965-2024-03484
Device Sequence Number7876858
Product Code HRS
UDI-Device Identifier10886982029225
UDI-Public10886982029225
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K120070
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number02.107.002
Device Lot Number7097P70
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/22/2024
Supplement Date Received by Manufacturer03/15/2024
Initial Report FDA Received Date03/11/2024
Supplement Report FDA Received Date04/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/25/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown